| Model Number |
360-1080-02 |
| Medical Device Problem Code |
Firing Problem (4011)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/28/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Physician reports that during procedure 1 unit of the device, in a first shot the needle advances more than previously selected.Which could have caused injury to the organ in question.When removing the device from the patient's body and trying to obtain the specimen, the tip does not come out (possibly it would be blocked inside the cannula) and the loading button is blocked.We have received 1 washed used unit inside a double bag from the hospital for study by argon.Hospital needs a letter explaining the root cause of the incident and wacrees needs credit note per 1 unit of the same reference.
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
Additional Manufacturer Narrative
A review of the dhrs of the top level and sublots as well as the inspection records was conducted, and no deviations or non-conformances were found relating to this issue.There was no photographic or physical evidence provided which would have allowed for the allegation to be reviewed.However, this defect is a known defect so the complaint is confirmed.This defect is caused by a sticky throw adjustor that makes it difficult to properly place the adjustor into the detents of the body, resulting in it having the possibility to jump forward when fired.The second described defect could not be replicated since the device has not been returned.If the device is received at a later time, the complaint will be reopened and reassessed.An investigation into the sticky throw adjustor found that the most probable cause is an inadequate coating of teflon on the component, resulting in a significant increase of friction between the adjustor and the housing of the device.The operational procedure outlining the assembly of the biopince ultra devices was updated to develop a more robust teflon coating and final inspection process for the completed units.Training was provided to the operators to ensure proper adherence to the relevant procedure.
Event or Problem Description
Physician reports that during procedure 1 unit of the device, in a first shot the needle advances more than previously selected.Which could have caused injury to the organ in question.When removing the device from the patient's body and trying to obtain the specimen, the tip does not come out (possibly it would be blocked inside the cannula) and the loading button is blocked.We have received 1 washed used unit inside a doble bag from the hospital for study by argon.Hospital needs a letter explaining the root cause of the incident and wacrees needs credit note per 1 unit of the same reference.
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and no deviations or non-conformances were found.A sample was returned to argon from the customer for review.The inspection established that the device can fire within the specified stroke length chosen.It is possible that the device was not fully seated in the detent of the device.When the biopsy needle is not completely seated in position to take the desired sample (ie: 13mm, 23mm or 33mm), the throw adjuster can travel to the next sample size.According to the ifu (pmt-x9585746-0221), the instrument is shipped in the 33mm stroke length position.To adjust the stroke length, push in the stroke length adjuster and slide it until the arrow on the stroke length adjuster aligns with the arrow of the desired stroke length on the instrument.It can be visually detected that the stroke length adjuster aligns with the arrow of the desired stroke length on the instrument.If properly aligned, the user will feel the stroke adjuster slide into the detent.There is also an audible sound when the detent is engaged.Hhe 1278 has been conducted to evaluate the impact and it was determined that no field action will be required at this time.Argon has strengthened the warnings on the ifu to emphasize the potential danger of this issue.
Event or Problem Description